Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2015 (2015), Article ID 153124, 8 pages
http://dx.doi.org/10.1155/2015/153124
Research Article

New Iterative Method for Fractional Gas Dynamics and Coupled Burger’s Equations

Department of Mathematics, Faculty of Science, Kirkuk University, Kirkuk, Iraq

Received 9 October 2014; Accepted 1 March 2015

Academic Editor: Abdollah Borhanifar

Copyright © 2015 Mohamed S. Al-luhaibi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper presents the approximate analytical solutions to solve the nonlinear gas dynamics and coupled Burger’s equations with fractional time derivative. By using initial values, the explicit solutions of the equations are solved by using a reliable algorithm. Numerical results show that the new iterative method is easy to implement and accurate when applied to time-fractional partial differential equations.

1. Introduction

Fractional calculus is a field of applied mathematics that deals with derivatives and integrals of arbitrary orders. During the last decade, fractional calculus has found applications in numerous seemingly diverse fields of science and engineering. Fractional differential equations are increasingly used to model problems in fluid mechanics, acoustics, biology, electromagnetism, diffusion, signal processing, and many other physical processes [115].

There exists a wide class of literature dealing with problems of approximate solutionsto fractional differential equations with various different methodologies, called perturbation methods. The perturbation methods have some limitations; for example, the approximate solution involves series or small parameters which pose difficulty since the majority of nonlinear problems have no small parameters at all. Although appropriate choices of small parameters sometimes lead to ideal solution, in most of the cases, unsuitable choices lead to serious effects in the solutions. Therefore, an analytical method is welcome which does not require a small parameter in the equation modeling the phenomenon. Also, that analytical method is welcome in which there is no need to calculate Adomian polynomials which require so much computational time for higher-order approximations, to calculate Lagrange multiplier value which requires the variational theory to calculate it or equating the terms of like powers of the embedding parameter p [1618].

In this paper we use the new iterative method to solve the nonlinear gas dynamics and coupled Burger’s equations with fractional time derivative; this method was proposed first by Daftardar-Gejji and Jafari [19] and has proven useful for solving a variety of nonlinear equations.

2. Preliminaries and Notations

In this section, we mention the following basic definitions of fractional calculus which are used further in the present work.

Definition 1. The Riemann-Liouville fractional integral operator of order , of a function and , is defined as [1]For the Riemann-Liouville fractional integral, we have

Definition 2. The fractional derivative of in the Caputo sense is defined as [5]From properties of , it is important to note thatFor the Riemann-Liouville fractional integral and Caputo fractional derivative, we have the following relation:

3. Basic Idea of New Iterative Method

To describe the idea of the NIM, consider the following general functional equation [1922]:where is a nonlinear operator from a Banach space and is a known function. We are looking for a solution of (6) having the series formThe nonlinear operator can be decomposed as follows:From (7) and (8), (6) is equivalent toWe define the recurrence relation: ThenIf is a contraction, that is,thenand the series absolutely and uniformly converges to a solution of (6) [23], which is unique, in view of the Banach fixed point theorem [24]. The -term approximate solution of (6) is given by .

3.1. Reliable Algorithm of New Iterative Method for Solving the Linear and Nonlinear Partial Differential Equations

After the above presentation of the NIM, we introduce a reliable algorithm for solving nonlinear PDEs using the NIM. Consider the following nonlinear PDE of arbitrary order: with the initial conditionswhere is a nonlinear function of and (partial derivatives of with respect to and ) and is the source function. In view of the integral operators, the initial value problem (14a) and (14b) is equivalent to the following integral equation:wherewhere is an integral operator of fold. We get the solution of (15) by employing the algorithms (10a), (10b), and (10c).

4. Applications

Example 1. Consider the following nonlinear time-fractional gas dynamics equation: with the initial conditionFrom (10a) and (16), we obtainTherefore, from (15), the initial value problem (18a) and (18b) is equivalent to the following integral equation:Therefore, from (10a), (10b), and (10c), we can obtain easily the following first few components of the new iterative solution for (18a) and (18b):and so on. The -order term approximate solution, in series form, is given byIn the special case, , (22) becomesIn closed form, this giveswhich is the exact solution for (18a) and (18b) in the special case . The 5-order term approximate solution and the corresponding exact solution for (18a) and (18b) are plotted in Figure 1(a), for ; in Figure 1(b), for ; in Figure 1(c), for , and in Figure 1(d) the exact solution. It is remarkable to note that the surface of the approximate solution converges to the surface of the exact solution as . It is evident that the efficiency of the NIM can be dramatically enhanced by computing further terms of .

Figure 1: (a) 5-term approximate solution for (18a) and (18b), in case , , and . (b) 5-term approximate solution for (18a) and (18b), in case , , and . (c) 5-term approximate solution for (18a) and (18b), in case , , and . (d) Exact solution for (18a) and (18b), in case , , and .

Example 2. Consider the following time-fractional coupled Burgers equations in -dimension: with the initial conditionsFrom (10a) and (16), we obtainTherefore, from (15), the initial value problems (25a) and (25b) are equivalent to the following integral equations:Therefore, from (10a), (10b), and (10c), we can obtain easily the following first few components of the new iterative solution for (25a) and (25b):and so on. The -order term approximate solution, in series form, is given byIn the special case, , (29) becomesIn closed form, this giveswhich is the exact solution for (25a) and (25b) in the special case . The 5-order term approximate solution and the corresponding exact solution for (25a) and (25b) are plotted in Figure 2(a), for ; in Figure 2(b), for ; in Figure 2(c), for ; and in Figure 2(d), the exact solution. It is remarkable to note that the surface of the approximate solution converges to the surface of the exact solution as . It is evident that the efficiency of the NIM can be dramatically enhanced by computing further terms of and .

Figure 2: (a) 5-term approximate solution for and , in case , , and . (b) 5-term approximate solution for and , in case , , and . (c) 5-term approximate solution for and , in case , , and . (d) Exact solution for and , in case , , and .

Example 3. Consider the following time-fractional coupled Burgers equations in -dimension: with the initial conditionsFrom (10a) and (16), we obtainTherefore, from (15), the initial value problems (32a) and (32b) are equivalent to the following integral equations:Therefore, from (10a), (10b), and (10c), we can obtain easily the following first few components of the new iterative solution for (32a) and (32b):and so on. The -order term approximate solution, in series form, is given byIn the special case, , (36) becomesIn closed form, this giveswhich is the exact solution for (32a) and (32b) in the special case . The 5-order term approximate solution and the corresponding exact solution for (32a) and (32b) are plotted in Figure 3(a), for ; in Figure 3(b), for ; in Figure 3(c), for ; and in Figure 3(d), the exact solution. It is remarkable to note that the surface of the approximate solution converges to the surface of the exact solution as . It is evident that the efficiency of the NIM can be dramatically enhanced by computing further terms of and .

Figure 3: (a) 5-term approximate solution for and , in case , , , and . (b) 5-term approximate solution for and , in case , , , and . (c) 5-term approximate solution for and , in case , , , and . (d) Exact solution for and , in case , , , and .

5. Conclusion

In this work, the new iterative method (NIM) is successfully applied for solving nonlinear time-fractional gas dynamics equation and time-fractional coupled Burger’s equations in - and -dimensions. The obtained results show that the surfaces of the approximate solutions are convergent to the surfaces of the corresponding exact solutions as . Therefore, this method is very powerful and efficient technique for solving nonlinear fractional differential equations arising in different fields of science. However, the NIM has more advantages over the other methods which are the following: (1) it solves the nonlinear problems without using Adomian polynomials, (2) it solves the problems without using Lagrange multiplier value, and (3) it solves the problems without using small parameters. In conclusion, the NIM may be considered as a nice refinement in existing numerical techniques and might find the wide applications.

Conflict of Interests

The author declares that there is no conflict of interests regarding the publication of this paper.

References

  1. I. Podlubny, Fractional Differential Equations: An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and Some of Their Applications, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999.
  2. S. Z. Rida, A. M. El-Sayed, and A. A. Arafa, “On the solutions of time-fractional reaction–diffusion equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 12, pp. 3847–3854, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. A. Yıldırım, “He's homotopy perturbation method for solving the space- and time-fractional telegraph equations,” International Journal of Computer Mathematics, vol. 87, no. 13, pp. 2998–3006, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. Z. Odibat, S. Momani, and H. Xu, “A reliable algorithm of homotopy analysis method for solving nonlinear fractional differential equations,” Applied Mathematical Modelling, vol. 34, no. 3, pp. 593–600, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. M. Caputo, Elasticità e Dissipazione, Zani-Chelli, Bologna, Italy, 1969.
  6. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier Science B.V., Amsterdam, The Netherlands, 2006. View at MathSciNet
  7. X. J. Yang, Advanced Local Fractional Calculus and Its Applications, World Science, New York, NY, USA, 2012.
  8. X. J. Yang, “Local fractional integral transforms,” Progress in Nonlinear Science, vol. 4, pp. 1–225, 2011. View at Google Scholar
  9. X. J. Yang, Local Fractional Functional Analysis and Its Applications, Asian Academic, Hong Kong, 2011.
  10. X. J. Yang, “Heat transfer in discontinuous media,” Advances in Mechanical Engineering and Its Applications, vol. 1, no. 3, pp. 47–53, 2012. View at Google Scholar
  11. X.-J. Yang, “Local fractional partial differential equations with fractional boundary problems,” Advances in Computational Mathematics and Its Applications, vol. 1, no. 1, pp. 60–63, 2012. View at Google Scholar
  12. D. Q. Zeng and Y. M. Qin, “The Laplace-Adomian-Pade technique for the seepage flows with the Riemann-Liouville derivatives,” Communications in Fractional Calculus, vol. 3, no. 1, pp. 26–29, 2012. View at Google Scholar
  13. A. A. Hemeda, “New iterative method: an application for solving fractional physical differential equations,” Abstract and Applied Analysis, vol. 2013, Article ID 617010, 9 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  14. J. Singh, D. Kumar, and A. Kılıçman, “Homotopy perturbation method for fractional gas dynamics equation using Sumudu transform,” Abstract and Applied Analysis, vol. 2013, Article ID 934060, 8 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  15. S. Das and R. Kumar, “Approximate analytical solutions of fractional gas dynamic equations,” Applied Mathematics and Computation, vol. 217, no. 24, pp. 9905–9915, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. M. M. Rashidi, D. D. Ganji, and S. Dinarvand, “Explicit analytical solutions of the generalized BURger and BURger-Fisher equations by homotopy perturbation method,” Numerical Methods for Partial Differential Equations, vol. 25, no. 2, pp. 409–417, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. H. Aminikhah and M. Hemmatnezhad, “An efficient method for quadratic Riccati differential equation,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 4, pp. 835–839, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. A. Yildirim, “An algorithm for solving the fractional nonlinear Schrödinger equation by means of the homotopy perturbation method,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 10, no. 4, pp. 445–450, 2009. View at Google Scholar · View at Scopus
  19. V. Daftardar-Gejji and H. Jafari, “An iterative method for solving nonlinear functional equations,” Journal of Mathematical Analysis and Applications, vol. 316, no. 2, pp. 753–763, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. M. A. Ramadan and M. S. Al-luhaibi, “New iterative method for cauchy problems,” Accepted in Journal of Mathematical and Computational Science.
  21. M. Ramadan and M. S. Al-Luhaibi, “New iterative method for solving the fornberg-whitham equation and comparison with homotopy perturbation transform method,” British Journal of Mathematics & Computer Science, vol. 4, no. 9, pp. 1213–1227, 2014. View at Publisher · View at Google Scholar
  22. A. A. Hemeda and M. S. Al-Luhaibi, “New iterative method for solving gas dynamic equation,” International Journal of Applied Mathematical Research, vol. 3, no. 2, pp. 190–195, 2014. View at Google Scholar
  23. Y. Cherruault, “Convergence of Adomian's method,” Kybernetes, vol. 18, no. 2, pp. 31–38, 1989. View at Publisher · View at Google Scholar · View at MathSciNet
  24. A. J. Jerri, Introduction to Integral Equations with Applications, Wiley-Interscience, New York, NY, USA, 2nd edition, 1999. View at MathSciNet